# SDR 2007FA0000689

- Difficulty date: July 1, 2007
- Submitted: August 3, 2007
- Operation: General aviation
- Aircraft: N80213
- Make and model: Cessna 172M
- Aircraft serial: 17266449
- Engine: Lyc O320*
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Circuit Breaker
- Part number: S159660L
- Condition: Failed
- Location: Cockpit
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT STATED SMOKE IN COCKPIT.  INSPECTION REVEALED ALTERNATOR OUTPUT C/B FAILED, ALTERNATOR HAD BROKEN AND LOOSE PARTS INTERNALLY, AND VOLTAGE REGULATOR FAILED.  OPENED C/B AND FOUND INTERNAL PARTS HAD MELTED CAUSING SMOKE.  NO SIGNS OF WIRE OVERHEATING, OR SECONDARY DAMAGE WAS FOUND.  (K)
